Preventing the side effect of antibiotics therapy

Antibiotics are drugs used to fight infections, however, all infections are not treated with antibiotics: antibiotics only work against bacterial infections and are not effective against viral infections such as the common cold or the flu.

When you take antibiotics, they not only kill the harmful bacteria that are causing the infection, but they can also kill some of the beneficial bacteria in your gut.

Taking a probiotic supplement during and after a course of antibiotics can help to restore the balance of bacteria in your gut. This can also help to reduce the risk of antibiotic-associated side effects like diarrhea, vaginal yeast infections, and other digestive problems.

In addition, some studies have suggested that taking probiotics during antibiotic therapy may help to reduce the risk of antibiotic-resistant infections by preventing the overgrowth of harmful bacteria that can become resistant to antibiotics.

It’s important to note, however, that not all probiotics are the same, and different strains of bacteria may have different effects. Laboratoires Activa has developed a range of 3 pre and probiotics blend targeting specific actions and effects in the body.

Diarrhoea

About 1 in 5 person[1] who take antibiotics develop antibiotic-associated diarrhea. Most often, the diarrhea is mild, requires no treatment, and clears up within a few days after you stop taking the antibiotic. However, it is a sign that the balance of the gut microbiome has been affected and taking antibiotic therapy is highly recommended.

Vaginal yeast infections

Yeast infections are common in women who take antibiotics[2]. A lot of antibiotics, which kill some of the bad bacteria, also kill healthy bacteria in your vagina, leading to overgrowth of yeast. Protecting your vaginal flora during and after antibiotic therapy (especially when taking cyclines that promote vaginal yeast infections) will help you avoid having a vaginal yeast infections.

Digestive discomfort

Taking antibiotics can really change the amount and type of bacteria in the gut[3] but also the whole digestive system. These changes in the gut microflora can lead to antibiotic-associated nausea, vomiting and other gastrointestinal side effects.

Sources:
[1]https://www.mayoclinic.org/diseases-conditions/antibiotic-associated-diarrhea/symptoms-cause/syc-20352231#:~:text=About%201%20in%205%20people,you%20stop%20taking%20the%20antibiotic.
[2]https://www.mayoclinic.org/diseases-conditions/yeast-infection/symptoms-causes/syc-20378999#:~:text=Yeast%20infections%20are%20common%20in,leading%20to%20overgrowth%20of%20yeast.
[3]https://www.henryford.com/blog/2020/06/antibiotics-and-probiotics-how-medications-affect-your-gut#:~:text=A%3A%20Taking%20antibiotics%20can%20dramatically,recommend%20taking%20antibiotics%20with%20food.